MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS ESHEATH PLUS INTRODUCER SET; INTRODUCER, CATHETER

EDWARDS LIFESCIENCES EDWARDS ESHEATH PLUS INTRODUCER SET; INTRODUCER, CATHETER
Model Number 914ESPA
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is underway.
 
Event or Problem Description
As reported by an edwards lifesciences field clinical specialist, regarding a 26mm sapien 3 ultra valve in the aortic position.Upon removal of the 14f esheath plus, the physician noted that the tip of the sheath was torn.A small detached piece of the sheath was removed with the sheath.It was just the one piece and they confirmed there were not any other pieces left in the body.The physician stated that he did feel a sort of pop when advancing the valve through the sheath.There was no patient complications.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted due to engineering evaluation findings.Sections: g3, g6, h2, h6 type of investigation, investigation findings, investigation conclusions have been updated.The event reported is anticipated in the risk management documentation for transcatheter heart valve procedures.A previous investigation into this type of event is captured in an edwards lifesciences technical summary and applies to this complaint.Additional assessment of the failure mode is not required at this time.The device was not returned for evaluation.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.Imagery was provided for review.The device imagery was reviewed and showed the following: distal tip torn radially and separated.Separated piece is not in the image.Stretching visible along the tear.Liner appears expanded as designed.3mensio imagery was provided and the following was noted: patients access vessels showed the presence of tortuosity and calcification.Per the technical summary, the instructions for use (ifu), training manuals and current risk mitigation's have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported sheath distal tip torn, difficulty advancing through sheath, and system components separate during use were confirmed based on the evaluation of the provided imagery.Sheath distal tip tears may result from a combination of multiple contributing factors.The tip expansion mechanism may be influenced by inherent variation in the manual tip scoring process, as documented in an existing investigation and/or by other manufacturing related factors being investigated in a current investigation.Additionally, patient factors such as challenging anatomy as seen in the provided imagery may exacerbate interference between the valve and distal tip, leading to increased resistance and potential tearing during system advancement.Device manipulation during system advancement can further contribute to tip tearing and subject it towards separation.Torn tip can catch on access vasculature during sheath removal leading to retrieval difficulties and possibly separation.While multiple contributing factors have been identified, a definitive root cause is unable to be determined at this time.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
EDWARDS ESHEATH PLUS INTRODUCER SET
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24758547
Report Number2015691-2026-13771
Device Sequence Number15646348
Product Code DYB
UDI-Device Identifier00690103215465
UDI-Public(01)00690103215465(17)270807(11)250807
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K200258
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number914ESPA
Device Lot Number66875732
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2026
Supplement Date Received by Manufacturer04/25/2026
Initial Report FDA Received Date04/01/2026
Supplement Report FDA Received Date04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown